MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3548311
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 01/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: to place permanent implants as part of reconstruction surgery.E1(initial reporter facility name) full name: (b)(6).Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported, by a health authority, that a female patient who was previously implanted with a mentor tall height te 250cc on (b)(6) 2014 was diagnosed with left-sided cd30 positive and alk negative breast implant-associated anaplastic large cell lymphoma (bia-alcl).The patient was diagnosed with infiltrating carcinoma of the left breast in 2003, which was treated with a lumpectomy, axillary dissection, chemotherapy, and radiotherapy.In 2012 the patient had a recurrence of sbr iii infiltrating ductal carcinoma and a total mastectomy was performed.On (b)(6) 2014 the patient was implanted with a mentor tall height te 250cc (lot #: 354-8311, serial number: (b)(6)).On (b)(6) 2015 the patient had reconstruction surgery with allergan inspira tsm 275 breast implants (lot # 265655719701275).The patient also had ¿lipomodelling¿.By the end of (b)(6) 2022, the patient presented with an increase in breast volume and redness.As a result, breast implant removal surgery and chemotherapy were performed on (b)(6) 2022.The left breast capsulectomy shows cd30+ alk-.At the time of diagnosis, the patient had approximately seven (7) years since the mentor tall height tissue expander was removed.However, this event is being reported out of an abundance of caution.Should more information be made available, a supplemental report will be submitted.Based on the report source (i.E., healthcare professional/health authority), this is classified as a ¿confirmed¿ case of bia-alcl.Another manufacturer's implant (allergan) was implanted at the time of diagnosis for approximately seven (7) years.Given the patient's implant history involving a textured device from another manufacturer, the disease cannot be attributed to any one manufacturer.The file will be re-reviewed if additional information is received at a later date.

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16833242
Report Number1645337-2023-04988
Device Sequence Number17937135
Product Code LCJ
UDI-Device Identifier00081317006589
UDI-Public00081317006589
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model Number3548311
Device Catalogue Number3548311
Device Lot Number6788122
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale